MAUDE Adverse Event Report: ETHICON, INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON, INC. VICRYL RAPIDE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VR496
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial suture breakage malfunction events: 226.Initial suture breakage devices returned: 246.17 use error caused or contributed to event 192 no device failure.21 manufacturing deficiency.16 unable to confirm complaint.Initial needle breakage malfunction events: 102.Initial needle breakage devices returned: 161.20 use error caused or contributed to event.129 no device failure.3 manufacturing deficiency.9 unable to confirm complaint.Initial needle pull off malfunction events: 147.Initial needle pull off devices returned: 254.15 use error caused or contributed to event.159 no device failure.48 manufacturing deficiency.32 unable to confirm complaint.Follow-up suture breakage malfunction events: 16.Follow-up suture breakage devices returned: 41.1 use error caused or contributed to event.39 no device failure.0 manufacturing deficiency.1 unable to confirm complaint.Follow-up needle breakage malfunction events: 9.Follow-up needle breakage devices returned: 7.1 use error caused or contributed to event 1 no device failure.3 manufacturing deficiency.2 unable to confirm complaint.Follow-up needle pull off malfunction events: 17.Follow-up needle pull off devices returned: 43.5 use error caused or contributed to event.32 no device failure.4 manufacturing deficiency.2 unable to confirm complaint.All devices labeled for single use; 0 devices reprocessed and re-used 0 remedial action.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.
 
Event or Problem Description
This report summarizes 517 malfunction events, including 242 suture breakage, 111 needle breakage and 164 detachment of device component that occurred intraoperatively.

Brand Name
VICRYL RAPIDE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON, INC.
po box 151
route 22 west
somerville NJ 08876 0151
MDR Report Key8023987
Report Number2210968-2018-76847
Device Sequence Number16481913
Product Code GAM
UDI-Device Identifier10705031134690
UDI-Public10705031134690
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033746
Number of Events Summarized517
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1